# SDR 2022FA0000563

- Difficulty date: October 5, 2022
- Submitted: October 5, 2022
- Operation: General aviation
- Aircraft: N54245
- Make and model: Piper PA-23-250
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Disc
- Condition: Cracked
- Location: Mlg
- Component: Brake Rotor, Parkerhanfin
- Component part number: 16405700
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS SINGLE EVENT MDR INCLUDES TWO INSTANCES OF THE SAME PART FAILURE.  DURING A ROUTINE INSPECTION OF AN ADJACENT COMPONENT, THE LEFT BRAKE ROTOR (SN: M0067916) WAS FOUND TO BE CRACKED THROUGH ~ 40% - 50% OF THE ROTOR THICKNESS. THE CRACK ORIGINATED ON THE OUTER DIAMETER OF THE BRAKING SURFACE AND CONTINUED TOWARD THE CENTER OF THE DISC IN A RADIAL DIRECTION. ITS LENGTH WAS ESTIMATED TO BE ~ 50% OF THE BRAKING SURFACE.  ADDITIONALLY, THE RIGHT BRAKE ROTOR (M0067718) WAS FOUND TO BE CRACKED THROUGH ~ 20% - 30% OF THE ROTOR THICKNESS. THE CRACK ORIGINATED ON THE OUTER DIAMETER OF THE BRAKING SURFACE AND CONTINUED TOWARD THE CENTER OF THE DISC IN A RADIAL DIRECTION. ITS LENGTH WAS ESTIMATED TO BE ~ 80% OF THE BRAKING SURFACE.
